MAUDE Adverse Event Report: ENCORE MEDICAL L.P ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, STANDARD SHELL, SZ 10X108MM

ENCORE MEDICAL L.P ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, HUMERAL STEM, STANDARD SHELL, SZ 10X108MM
Model Number 530-10-108
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this complaint was presence of hair in the inner most layer of the packaging.The healthcare professional indicated there was a serious risk to the patient.There was a 5 minutes delay in surgery and another suitable device was available for use.The surgery was completed as intended.The device was returned to manufacturer and examined by registered medical assistant (rma) at djo surgical.Rma summary: the incident implant was returned to djo for examination.The implant is still sealed inside its innermost pouch, all other pouches and foam were removed from implant box.The location of the hair has been made obvious by the agent, who circled the area with a marker.The hair is about 0.5 inches in length, partially located in the inner pouch area and partially located within a pre-sealed edge.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery - during inspection of implant before opening onto the sterile field a hair was discovered inside the packaging of the implant.The hair was in the inner most layer (implant layer) of the packaging.Surgeon was able to grab another implant of the shelf so there was no disruption in the surgery.
 
Additional Manufacturer Narrative
The reason for this complaint was presence of hair in the inner most layer of the packaging.The healthcare professional indicated there was a serious risk to the patient.There was a 5 minutes delay in surgery and another suitable device was available for use.The surgery was completed as intended.The device was returned to manufacturer and examined by registered medical assistant (rma) at djo surgical.A review of the incident implant's device history record (dhr) showed no non-conforming material report (ncmr) associated with the production of this lot that may have contributed to the reported event.The root cause of this complaint was the inclusion of a hair in an implant pouch.Based on the location of the hair, stuck within one of the pre-sealed edges, it can be determined that the hair was introduced to the pouch at the pouch manufacturer's site.The photos, including some viewing the pouch under magnification, show that the hair is stuck in the pre-sealed side edge of the pouch, meaning it came like that from the pouch manufacturer.The error on djo's behalf was a clean room operator not noticing the pouch defect, and allowing the implant to be sealed inside the defective pouch.Djo's clean room supervisor has photographed the defect to show to their operators, to emphasize noticing this failure during the sealing process.Additionally, djo's quality assurance engineer for supplier quality has been made aware of this issue, and they will communicate this issue to the pouch manufacturer.There are no indications of a product or process issue affecting implant safety or effectiveness.Rma examination: the incident implant was returned to djo for examination.The implant is still sealed inside its innermost pouch, all other pouches and foam were removed from implant box.The location of the hair has been made obvious by the agent, who circled the area with a marker.The hair is about 0.5 inches in length, partially located in the inner pouch area and partially located within a pre-sealed edge.Photos are attached.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this complaint was presence of hair in the inner most layer of the packaging.The healthcare professional indicated there was a serious risk to the patient.There was a 5 minutes delay in surgery and another suitable device was available for use.The surgery was completed as intended.The device was returned to manufacturer and examined by registered medical assistant (rma) at djo surgical.A review of the incident implant's device history record (dhr) showed no non-conforming material report (ncmr) associated with the production of this lot that may have contributed to the reported event.Customer complaint history was reviewed for this failure.Eight prior complaints document instances in which a hair was mistakenly included within an implant's packaging.This number is not indicative of an upward trend, or a cause for quality alert.The root cause of this complaint was the inclusion of a hair in an implant pouch.Based on the location of the hair, stuck within one of the pre-sealed edges, it can be determined that the hair was introduced to the pouch at the pouch manufacturer's site.The photos, including some viewing the pouch under magnification, show that the hair is stuck in the pre-sealed side edge of the pouch, meaning it came like that from the pouch manufacturer.The error on djo's behalf was a clean room operator not noticing the pouch defect, and allowing the implant to be sealed inside the defective pouch.Djo's clean room supervisor has photographed the defect to show to their operators, to emphasize noticing this failure during the sealing process.Additionally, djo's quality assurance engineer for supplier quality has been made aware of this issue, and they will communicate this issue to the pouch manufacturer.There are no indications of a product or process issue affecting implant safety or effectiveness.Rma examination: the incident implant was returned to djo for examination.The implant is still sealed inside its innermost pouch, all other pouches and foam were removed from implant box.The location of the hair has been made obvious by the agent, who circled the area with a marker.The hair is about 0.5 inches in length, partially located in the inner pouch area and partially located within a presealed edge.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, HUMERAL STEM, STANDARD SHELL, SZ 10X108MM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, TX 78758-5445
MDR Report Key11812407
Report Number1644408-2021-00411
Device Sequence Number14394560
Product Code PHX
UDI-Device Identifier00888912168366
UDI-Public(01)00888912168366
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2026
Device Model Number530-10-108
Device Catalogue Number530-10-108
Device Lot Number409T1576
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/24/2021
06/24/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/08/2021
12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale